Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


one side effect only
Apr 18, 2007

I was diagnosed with hiv one and a half years ago. I also had tb at the time. my t cells were 6 and my viral load was over fivehundred thousand. My Dr. had put me on a therapy of Kaletra and Truvada and of course the tb meds. A year and a half later my tcells have gone up to around 500 and I am undetectable. I feel very good. The only other thing I am taking is multi vitamins and Testosterone. My only bad side effect is that my feet swell from the Kaletra. I have tried many things to stop the swelling. It is more just a bother than a pain. I was wondering if there was anything else to try to get this swelling to subside. thanks for your consideration on answeringthis subject

Response from Dr. Henry

Swelling of the feet per se would be an unsual Kaletra related problem in the absence of other accompanying conditions. Kidney problems, liver problems, heart problems,low serum protein levels, lymph drainage block due to scarring or other leg/abdominal conditions could cause foot swelling in some patients. If there is no other explanation found after a good evaluation then consideration might be given to systematically switch your HIV meds around (ie Truvada to Epzicom and/or Kaletra to Sustiva or an alternative boosted protease inhibitor). KH



Previous
Plate is overflowing
Next
relationship between HIV & Secondhand Smoke

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement